Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 97, NWS Topeka, KS

June 1, 2011Jackson County, Pottawatomie County, Shawnee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 1, 2011, 3:44 PM CDT for Jackson County, Pottawatomie County, Shawnee County, Kansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 3:44 PM CDT (20:44 UTC)
Expired
Jun 1, 2011, 4:30 PM CDT
In force
46 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Jackson County, KS, Pottawatomie County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 46 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 3:53 PM CDTHAIL 1.51 Nnw Emmett, KS
Jun 1, 3:55 PM CDTHAIL 2.75Emmett, KSESTIMATED 50 MPH WINDS. RELAYED THROUGH DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2267 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WUUS53 KTOP 012044
SVRTOP
KSC085-149-177-012130-
/O.NEW.KTOP.SV.W.0097.110601T2044Z-110601T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
344 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHWESTERN JACKSON COUNTY IN NORTHEAST KANSAS...
  SOUTHEASTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...

* UNTIL 430 PM CDT

* AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTHWEST OF EMMETT...OR 14 MILES NORTHEAST OF WAMEGO...MOVING EAST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EMMETT...
  ST. MARYS...
  DELIA...
  POTAWATOMI RESERVATION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
GOLF BALL SIZE HAIL...AND SHELTER INSIDE A STRONG BUILDING AWAY FROM
WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3947 9577 3914 9581 3921 9616 3940 9615
TIME...MOT...LOC 2044Z 287DEG 20KT 3935 9611
WIND...HAIL 60MPH 1.75IN

$$

LEIGHTON
3 follow-up statements
192 
WWUS53 KTOP 012055
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
355 PM CDT WED JUN 1 2011

KSC085-149-177-012130-
/O.CON.KTOP.SV.W.0097.000000T0000Z-110601T2130Z/
SHAWNEE-POTTAWATOMIE-JACKSON-
355 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN JACKSON...SOUTHEASTERN POTTAWATOMIE AND NORTHWESTERN
SHAWNEE COUNTIES...

AT 350 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING WALNUT SIZE HAIL IN EMMETT.  THIS STORM WAS 
LOCATED NEAR EMMETT...OR 15 MILES NORTHWEST OF ROSSVILLE...MOVING 
EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
ST. MARYS...DELIA AND POTAWATOMI RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3939 9611 3947 9577 3914 9581 3921 9616
TIME...MOT...LOC 2055Z 287DEG 20KT 3933 9603
WIND...HAIL <50MPH 1.50IN

$$

LEIGHTON
036 
WWUS53 KTOP 012058 RRA
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
358 PM CDT WED JUN 1 2011

KSC085-149-177-012130-
/O.CON.KTOP.SV.W.0097.000000T0000Z-110601T2130Z/
SHAWNEE-POTTAWATOMIE-JACKSON-
358 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN JACKSON...SOUTHEASTERN POTTAWATOMIE AND NORTHWESTERN
SHAWNEE COUNTIES...

AT 355 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE IN 
EMMETT.  THIS STORM WAS LOCATED NEAR EMMETT...OR 14 MILES NORTH OF 
ROSSVILLE...MOVING EAST AT 25 MPH. THIS STORM CAN ALSO PRODUCE WINDS 
TO AROUND 50 MPH.

LOCATIONS IMPACTED INCLUDE...
DELIA AND POTAWATOMI RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
BASEBALL SIZE HAIL...AND SHELTER INSIDE A STRONG BUILDING AWAY FROM
WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3939 9609 3947 9577 3914 9581 3921 9616
TIME...MOT...LOC 2058Z 287DEG 20KT 3932 9601
WIND...HAIL <50MPH 2.75IN

$$

LEIGHTON
943 
WWUS53 KTOP 012116
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
416 PM CDT WED JUN 1 2011

KSC149-012126-
/O.CAN.KTOP.SV.W.0097.000000T0000Z-110601T2130Z/
POTTAWATOMIE-
416 PM CDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POTTAWATOMIE
COUNTY HAS BEEN CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3936 9603 3943 9578 3914 9581 3918 9600
TIME...MOT...LOC 2116Z 290DEG 13KT 3931 9596

$$

KSC085-177-012130-
/O.CON.KTOP.SV.W.0097.000000T0000Z-110601T2130Z/
SHAWNEE-JACKSON-
416 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN JACKSON AND NORTHWESTERN SHAWNEE COUNTIES...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES NORTH OF DELIA...OR 12 MILES NORTH OF ROSSVILLE...
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
DELIA AND POTAWATOMI RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
GOLF BALL SIZE HAIL...AND SHELTER INSIDE A STRONG BUILDING AWAY FROM
WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3936 9603 3943 9578 3914 9581 3918 9600
TIME...MOT...LOC 2116Z 290DEG 13KT 3931 9596
WIND...HAIL 60MPH 1.75IN

$$

LEIGHTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:50 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 1, 12:50 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1250 PM CDT WED JUN 1 2011

...UPDATE TO AVIATION...

.DISCUSSION...

SURFACE HIGH PRESSURE REMAINS CENTERED OVER NORTHEAST KANSAS AND
NORTHWEST MISSOURI WITH CLEAR SKIES AND DEW POINTS IN THE LOWER
50S. RETURN FLOW WILL DEVELOP THIS MORNING IN RESPONSE TO A
TIGHTER PRESSURE GRADIENT WITH THE SURFACE HIGH BUILDING EAST AND
A LEESIDE SURFACE LOW DEEPENING. A WARM FRONT WILL SHARPEN AND
LIFT NORTH INTO NORTHEAST KANSAS WITH MOISTURE ADVECTION BRINGING
A RETURN OF DEW POINTS IN THE 60S. ELEVATED CONVECTION WILL BE
POSSIBLE WITH THIS SURGE OF LOW AND MID LEVEL MOISTURE. HAVE GONE
WITH SLIGHT POPS THIS MORNING AND CHANCE POPS THIS AFTERNOON DUE
TO A SIGNIFICANT DRY LAYER ABOVE 850MB THAT WILL MOISTEN THROUGH
THE DAY. AN 850MB LOW LEVEL JET WILL VEER THIS EVENING WITH THE
FRONT LIFTING NORTH INTO NEBRASKA ALONG WITH THE STRONGER
ISENTROPIC LIFT ALONG THE 305-315K SURFACES. TEMPERATURES TODAY
WILL BE ABOVE NORMAL AIDED BY INCREASED MIXING.

UPPER RIDGING WILL EXPAND ACROSS THE PLAINS AND THE OZARKS
THURSDAY AND FRIDAY. HIGH TEMPERATURES WILL TREND TO THE UPPER
80S AND LOWER 90S WITH LOWS IN THE 70S. A WEAK COLD FRONT
ASSOCIATED WITH AN UPPER TROUGH MOVING THROUGH THE NORTHERN
PLAINS SUPPORTS A SLIGHT CHANCE FOR THUNDERSTORMS IN NORTH
CENTRAL KANSAS FRIDAY NIGHT. THE UPPER RIDGE IS PROGGED TO
FURTHER EXPAND OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL
PRODUCE WINDY...MUGGY AND DRY CONDITIONS ALONG WITH HIGHS
GENERALLY IN THE 90S AND LOWS IN THE 70S. NOTEWORTHY CHANCES FOR
PRECIPITATION ARE NOT EXPECTED UNTIL MID TO LATE NEXT WEEK WITH
THE POTENTIAL OF AN UPPER TROUGH MOVING INTO THE PLAINS.

ANGLE

&&

.AVIATION...

VFR CONDITIONS EXPECTED FOR THE TAF PERIOD. SHOWERS AND
THUNDERSTORMS ARE CURRENTLY MOVING THROUGH MHK AND WILL EFFECT TOP
AND FOE IN THE NEXT FEW HOURS. CEILINGS AND VISIBILITY COULD
BRIEFLY DROP TO MVFR IN THE HEAVIER SHOWERS AND THUNDERSTORMS.
PRECIP SHOULD MOVE EAST OF THE TAF SITES BY SUNSET WITH GUSTY
SOUTHERLY WINDS DURING THE DAY TOMORROW.

ANDERSON

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 4:35 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
435 AM CDT WED JUN 1 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-020945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
435 AM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA. SOME
THUNDERSTORMS COULD BE STRONG TO SEVERE THIS AFTERNOON WITH HAIL
UP TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY NIGHT NORTH
OF INTERSTATE 70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 1, 10:25 AM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1025 AM CDT WED JUN 1 2011

KSZ020-034-011600-
CLOUD-OTTAWA-
1025 AM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTAWA AND SOUTH CENTRAL
CLOUD COUNTIES...

THROUGH 1100 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH
ACROSS PORTIONS OF NORTHERN OTTAWA AND SOUTH CENTRAL CLOUD COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS UP TO 40 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE DELPHOS AND GLASCO.

&&

LAT...LON 3951 9776 3922 9738 3907 9777 3922 9794
      3925 9794
TIME...MOT...LOC 1525Z 226DEG 20KT 3920 9778
Local storm report, Jun 1, 2:16 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
216 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HEAVY RAIN       7 N GREEN               39.53N 97.00W
06/01/2011  M3.50 INCH       CLAY               KS   PUBLIC

            859 ROAD HAD WATER RUNNING ACROSS THE ROAD. APPROXIMATELY
            3 INCHES DEEP FROM THE NEARBY FIELD.

&&

JB
Local storm report, Jun 1, 2:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
235 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HEAVY RAIN       5 N GREEN               39.50N 97.00W
06/01/2011  E1.50 INCH       CLAY               KS   PUBLIC

            STORM TOTAL RAINFALL.

&&

JB
Local storm report, Jun 1, 2:53 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
253 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             2 WNW OLSBURG           39.44N 96.64W
06/01/2011  E1.00 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

&&

JB
Local storm report, Jun 1, 3:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
311 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             WESTMORELAND            39.39N 96.41W
06/01/2011  E1.00 INCH       POTTAWATOMIE       KS   EMERGENCY MNGR

&&

JB
Local storm report, Jun 1, 3:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
343 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             10 E WESTMORELAND       39.39N 96.23W
06/01/2011  E1.00 INCH       POTTAWATOMIE       KS   PUBLIC

&&

JB

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 10:25 AM CDTSpecial Weather StatementTOPOttawa35 min
Jun 1, 10:38 AM CDTSevere Thunderstorm WarningTOPCloud, Ottawa37 min
Jun 1, 1:36 PM CDTAreal Flood AdvisoryTOPClay54 min
Jun 1, 2:40 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Pottawatomie50 min
Jun 1, 3:18 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha, Pottawatomie42 min
Jun 1, 3:48 PM CDTSevere Thunderstorm WarningTOPLyon, Osage42 min
Jun 1, 3:56 PM CDTSpecial Weather StatementTOPLyon34 min
Jun 1, 4:23 PM CDTSevere Thunderstorm WarningTOPJackson, Shawnee37 min
Jun 1, 4:26 PM CDTFlash Flood WarningTOPMarshall, Nemaha2 hr
Jun 1, 4:40 PM CDTSpecial Weather StatementTOPOsage35 min
Jun 1, 4:48 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee42 min
Jun 1, 4:54 PM CDTSevere Thunderstorm WarningTOPBrown, Nemaha39 min
Jun 1, 5:24 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha51 min
Jun 1, 5:36 PM CDTFlash Flood WarningTOPNemaha4 hr
Jun 1, 5:47 PM CDTSevere Thunderstorm WarningTOPJefferson43 min
Jun 1, 6:02 PM CDTAreal Flood AdvisoryTOPJefferson58 min
Jun 1, 6:20 PM CDTSpecial Weather StatementTOPPottawatomie25 min
Jun 1, 6:36 PM CDTRiver Flood WarningTOPMarshall35 hr
Jun 1, 6:55 PM CDTSevere Thunderstorm WarningTOPCloud, Republic, Washington50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.